Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 71, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 13, 2004, 11:06 PM CDT for Limestone County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2004, 11:06 PM CDT (04:06 UTC)
- Expired
- Jul 13, 2004, 11:45 PM CDT
- In force
- 39 min
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Limestone County, AL
The radar
The Northeast Alabama radar (KHTX), 80 km from the middle of the area, began a volume at 04:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2877 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KHUN 140406
SVRHUN
ALC083-140445-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1107 PM CDT TUE JUL 13 2004
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA
* UNTIL 1145 PM CDT
* AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM ARDMORE TO PROSPECT MOVING
SOUTHEAST AT 30 MPH.
* LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
ARDMORE.
ATHENS.
ELKMONT.
STRONG DAMAGING WIND OF 60 MPH WILL KNOCK DOWN TREES AND POWER
LINES...AND DAMAGE BUILDINGS AND HOMES. TAKE COVER NOW.
LAT...LON 3500 8679 3501 8718 3473 8715 3472 8701
3482 8681
$$
JDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 9:46 PM CDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jul 13, 9:46 PM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 946 PM CDT TUE JUL 13 2004 .DISCUSSION... WELL...A STRONG GUST FRONT MOVING THROUGH NRN MIDDLE TN. BNA JUST REPORTED G58 AND HAD SEVERAL REPORTS OF 70 MPH WINDS...LOTS OF TREES AND POWER LINES DOWN TO OUR N ACROSS THE VOLUNTEER STATE. THE GUST FRONT SHOWS UP WELL...ON REFLECTIVITY AND PLAN ON ISSUING 2 TO 3 COUNTIES AT A TIME...AND THEN UPDATE THE WARNINGS WITH SVS...AND THEN MOVE TO A NEW SET OF 2 TO 3 COUNTIES FURTHER S. THE MAIN QUESTION IS HOW FAR WEST THIS WILL GO. NOT CLEAR ON IF LAUDERDALE...COLBERT AND FRANKLIN WILL BE AFFECTED. HAVE UPDATED THE HWO AND HAVE A SPS FOR THE STRONG DAMAGING WINDS. PLAN OF WIDESPREAD 50-70 MPH ACROSS THE ERN AREA BETWEEN 10 AND 1230 AM...AS THIS RACES S-SE AT 40 MPH. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...SVR TSRA WATCH FOR MADISON/JACKSON/MARSHAL/AND DEKALB COUNTY TIL 2 AM. TN...SVR TSRA WATCH TIL 2 AM. && JDG
Hazardous weather outlook, Jul 13, 8:54 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED FOR ACTIVATION REMARKS NATIONAL WEATHER SERVICE HUNTSVILLE AL 854 PM CDT TUE JUL 13 2004 ALZ001>010-016-TNZ076-096-097-141000- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 854 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(THROUGH TONIGHT)... A LINE OF STRONG TO SEVERE THUNDERSTORMS MOVING SOUTHWARD ACROSS SOUTHERN KENTUCKY. THIS IS MOVING TO THE SOUTH SOUTHEAST AT 45 MPH AND WILL BE MOVING INTO THE FAYETTEVILLE...LYNCHBURG AND WINCHESTER AREAS AROUND 1015 PM...AND INTO HUNTSVILLE...SCOTTSBORO AND HENAGAR BY 11 PM. RESIDENTS IN ARAB...GUNTERSVILLE AND FORT PAYNE CAN EXPECT THIS LINE OF STORMS BETWEEN 1100 PM AND 12 AM CDT. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR AREAS EAST OF A LEWISBURG TO HUNTSVILLE TO ARAB LINE THROUGH 2 AM CDT. THE LINE WILL PRODUCE A LARGE AREA OF 50 TO 70 MPH WINDS...FREQUENT LIGHTNING..AND LOCALLY HEAVY RAIN BETWEEN 10 PM CDT AND 2 AM CDT WEDNESDAY. WE ARE NOT EXPECTING ANY LARGE HAIL...OR TORNADOES WITH THIS EVENT. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... A COLD FRONT WILL APPROACH THE REGION LATE IN THE DAY ON WEDNESDAY. THE AIRMASS AHEAD OF THE FRONT WILL REMAIN VERY HOT AND HUMID WITH MOST LIKELY THE HOTTEST DAY OF THE YEAR IN STORE FOR THE REGION. TEMPERATURES MAY PUSH INTO THE MID 90S AHEAD OF THE FRONT. WHEN COUPLED WITH THE PERSISTENT HIGH HUMIDITY LEVELS...HEAT INDICES WILL RISE TO NEAR 105 DEGREES IN SOME LOCATIONS...ESPECIALLY ACROSS NORTHWEST ALABAMA. IN ADDITION...JUST AHEAD OF THE COLD FRONT SCATTERED THUNDERSTORMS MAY DEVELOP BY LATE AFTERNOON AND EARLY EVENING. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH THE MAIN THREATS BEING DAMAGING WINDS IN EXCESS OF 60 MPH AND ONE INCH HAIL. AT THIS TIME...IT APPEARS THAT THE MOST LIKELY TIMEFRAME FOR ANY SEVERE WEATHER WOULD BE BETWEEN 4 PM AND 10 PM. AFTER THE FRONT PASSES THROUGH...SLIGHTLY DRIER AND COOLER WEATHER IS EXPECTED FOR THE REMAINDER OF THE WORK WEEK. ANOTHER STORM SYSTEM WILL BRING UNSETTLED WEATHER TO THE REGION FOR THE WEEKEND. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS LIKELY EAST OF I65 TONIGHT. JDG
In the hours before
Special weather statement, Jul 13, 8:35 PM CDT, 2 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 835 PM CDT TUE JUL 13 2004 ALZ005>010-016-TNZ076-096-097-140300- CULLMAN-DE KALB-FRANKLIN TN-JACKSON-LIMESTONE-LINCOLN-MADISON- MARSHALL-MOORE-MORGAN- 835 PM CDT TUE JUL 13 2004 ...STRONG LINE OF STORMS MOVING SOUTHBOUND... A LINE OF STRONG TO SEVERE THUNDERSTORMS IS LOCATED ACROSS CENTRAL KENTUCKY. THIS IS MOVING TO THE SOUTH SOUTHEAST AT 45 MPH AND SHOULD BE MOVING INTO THE FAYETTEVILLE...LYNCHBURG AND WINCHESTER AREAS AROUND 1015 PM...AND INTO HUNTSVILLE...SCOTTSBORO AND HENAGAR BY 11 PM. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR AREAS EAST OF A LEWISBURG TO HUNTSVILLE TO ARAB LINE THROUGH 2 AM CDT. THE LINE WILL PRODUCE WINDS OF 50 TO 70 MPH...FREQUENT LIGHTNING..AND LOCALLY HEAVY RAIN BETWEEN 10 PM CDT AND 2 AM CDT WEDNESDAY. WE ARE NOT EXPECTING ANY LARGE HAIL...OR TORNADOES WITH THIS EVENT...ALTHOUGH THIS LINE WILL PRODUCE STRONG DAMAGING WINDS. STAY TUNED TO THIS STATION FOR FURTHER UPDATES. JDG
Special weather statement, Jul 13, 10:18 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HUNTSVILLE AL 1018 PM CDT TUE JUL 13 2004 ALZ001-005-140500- LAUDERDALE-LIMESTONE- 1018 PM CDT TUE JUL 13 2004 ...SIGNIFICANT WEATHER ALERT FOR STRONG WINDS IN NORTHWEST ALABAMA... AT 1015 PM CDT...A LINE OF STRONG TO SEVERE THUNDERSTORMS WAS PUSHING RAPIDLY SOUTH THROUGH SOUTHERN MIDDLE TENNESSEE. THIS LINE OF STORMS HAS A HISTORY OF DAMAGING WINDS. AS THE GUST FRONT AHEAD OF THE LINE REACHES NORTHERN PARTS OF LAUDERDALE AND LIMESTONE COUNTIES AROUND 11 PM...WINDS WILL PICK UP IN SPEED TO AROUND 40 MPH WITH GUSTS UP TO 60 MPH. THE STRONG WIND THREAT WILL CONTINUE IN THESE COUNTIES UNTIL NEAR MIDNIGHT. RESIDENTS OF LAUDERDALE AND LIMESTONE COUNTIES SHOULD PREPARE NOW FOR STRONG DAMAGING WINDS. STAY TUNED TO THIS STATION FOR FURTHER UPDATES. SCHAUB
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 10:29 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 61 min |
| Jul 13, 11:16 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 44 min |
| Jul 13, 11:30 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 30 min |
| Jul 13, 11:44 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb | 46 min |
| Jul 13, 11:45 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 15 min |
| Jul 13, 11:57 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 48 min |
| Jul 14, 3:02 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 43 min |
| Jul 14, 3:14 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 31 min |
| Jul 14, 3:25 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale, Limestone | 50 min |
| Jul 14, 3:39 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 51 min |
| Jul 14, 3:53 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Limestone, Morgan | 67 min |
| Jul 14, 4:00 PM CDT | Tornado Warning | HUN | Madison | 30 min |
| Jul 14, 4:06 PM CDT | Flash Flood Warning | HUN | Jackson, Madison | 3 hr |
| Jul 14, 4:09 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 51 min |
| Jul 14, 4:29 PM CDT | Severe Thunderstorm Warning | HUN | Madison | 46 min |
| Jul 14, 4:35 PM CDT | Flash Flood Warning | HUN | Lauderdale | 3 hr |
| Jul 14, 4:53 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Cullman, Franklin, Lauderdale, Lawrence, Morgan | 67 min |
| Jul 14, 4:59 PM CDT | Flash Flood Warning | HUN | Colbert | 3 hr |
| Jul 14, 5:04 PM CDT | Tornado Warning | HUN | Colbert, Lauderdale | 26 min |
| Jul 14, 5:24 PM CDT | Tornado Warning | HUN | Colbert, Franklin | 51 min |
| Jul 14, 5:43 PM CDT | Severe Thunderstorm Warning | HUN | Limestone, Madison | 47 min |
| Jul 14, 5:58 PM CDT | Severe Thunderstorm Warning | HUN | Lawrence | 47 min |
| Jul 14, 5:59 PM CDT | Flash Flood Warning | HUN | Franklin | 3 hr |
| Jul 14, 6:09 PM CDT | Tornado Warning | HUN | Franklin | 36 min |
| Jul 14, 6:11 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 34 min |
| Jul 14, 6:37 PM CDT | Severe Thunderstorm Warning | HUN | Colbert | 38 min |
| Jul 14, 6:49 PM CDT | Severe Thunderstorm Warning | HUN | Marshall, Morgan | 41 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.